Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Little Rock, AR

August 7, 2018Jackson County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 7, 2018, 6:21 PM CDT for Jackson County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Aug 7, 2018, 6:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR

County Jackson County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS84 KLZK 072321
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
621 PM CDT TUE AUG 7 2018
 
ARZ016-025-034-072345-
Independence AR-Woodruff AR-Jackson AR-
621 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDEPENDENCE...
NORTHWESTERN WOODRUFF AND CENTRAL JACKSON COUNTIES UNTIL 645 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Tuckerman to near
Jacksonport to 6 miles west of Tupelo. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Swifton...
Jacksonport...                    Tupelo...
Campbell Station...               Weldon...
Blackville...                     Shoffner...
Ingleside...                      Stegall...
Erwin...                          Dowdy...
Kenyon...                         Elgin...
Macks...                          Cord...
Olyphant...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3537 9116 3536 9141 3536 9142 3537 9142
      3539 9141 3538 9138 3540 9139 3541 9137
      3543 9137 3541 9135 3542 9134 3544 9135
      3544 9140 3556 9137 3583 9141 3589 9127
      3589 9114 3565 9111
TIME...MOT...LOC 2321Z 249DEG 12KT 3579 9133 3559 9129 3542 9134 

$$

57

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:07 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 7, 6:07 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
607 PM CDT Tue Aug 7 2018

.AVIATION...00Z Forecast Cycle
Overall, VFR conditions will be prevalent. However, visibility
and ceilings could be restricted temporarily during storms. With
scattered showers/storms expected through the end of the period,
opted to go with VCTS/VCSH in the terminals where appropriate.
Sustained winds will largely be out of the south to west at less
than ten knots. TAFS out shortly.
&&

.PREV DISCUSSION...(ISSUED 306 PM CDT Tue Aug 7 2018)
SHORT TERM...Tonight Through Thursday

Zonal flow in place aloft along and to the north of the state this
afternoon, with elongated ridging remaining just to the south. An
impulse in the flow was making its way just north of the area and
was helping to provide lift for shower and thunderstorm
development across northern Arkansas this afternoon. With high
pressure in control to the south, only scattered cumulus had
developed and temperatures were quite warm by 20z, in the mid 90s
for many areas.

Through the short term portion of the forecast, the zonal flow will
give way to more amplified troughing as ridging across the west
intensifies. This will allow additional pieces of shortwave
energy to pass over the state. Additionally, a surface boundary
will make its way into the state and will stall, helping to focus
activity locally. With persistent disturbances traversing the
flow and the boundary in place at the surface, widespread cloud
cover and increased rain chances will be advertised in the
forecast. This will lead to below normal daytime highs.

Deep southwesterly moisture flow continues to be seen with today's
12z model guidance as atmospheric profiles continue to be well
saturated. The latest data suggests PWAT values aoa 2" across much
of the state through at least the next 48 hours, which helps
support the idea of locally heavy although largely beneficial
rainfall. Sluggish storm motion and weak shear aloft combined
with sufficient CAPE values across the area further contribute to
the idea of heavy rainfall. Ultimately, timing of individual
disturbances as well as frontal position will dictate where the
axis of heaviest rainfall sets up. At this time, that looks to be
over portions of southwest to south central Arkansas.

LONG TERM...Thursday Night Through Tuesday

The pattern will remain unsettled in the extended period.
Looking aloft, an amplified ridge will be noted over the
western United States. A trough will extend from the Great
Lakes to the mid-Mississippi Valley and southern Plains.
The trough will slowly pivot to the north/east, with chances of
showers/thunderstorms ahead of the trough.

Toward the weekend, the trough/low pressure aloft will exit toward
the Ohio Valley. Ridging will occur over the southeast states,
including Arkansas, as the trough leaves. As the period comes to
a close, a new cutoff low may form to the west of the state, and
will head this way.

Given the pattern, rain chances in Arkansas will be mainly over
the southeast half of the state to begin the period. Precipitation
will tend to wind down by Saturday as the low kicks out, but will
return late in the weekend/early next week as the new low emerges.

For the most part, not looking at widespread heavy rain in the
long term. However, heavy downpours could result in localized
flooding in spots. Precipitation coverage will be more than the
usual this time of year.

As far as temperatures, daytime readings will be below average, and
close to average at night.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Aug 7, 4:51 AM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
451 AM CDT Tue Aug 7 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
451 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated thunderstorms could develop this afternoon, mainly across
northern portions of the state, although a stray thunderstorm
cannot be ruled out elsewhere. Lightning, gusty winds, and heavy
rain will be possible with any storms.

In addition, an approaching front will bring increased chances of
rain -- some heavy -- beginning late this evening and into
tonight. The initial threat for heavy rain and isolated flooding will
be across northern Arkansas with the threat spreading south over
time.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

As the cold front pushes further south, heavy rain will
overspread much of the area. Isolated flooding will be possible
anywhere along or near the front, which will remain nearly
stationary over western, central, and southern Arkansas through
late week. Isolated strong storms cannot be ruled out, although
the threat for widespread severe weather remains low. Additional
rainfall will be possible through the weekend and into next week.

.Spotter Information Statement...

Spotter activation is not likely today or tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/Brown/Jones

In the hours before

Local storm report, Aug 7, 5:06 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE AUG 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 NE PARIS              35.31N  93.70W
08/07/2018                   LOGAN              AR   PUBLIC

            LARGE LIMBS WERE BLOWN DOWN. WIND GUSTS WERE ESTIMATED
            AROUND 60 MPH.

&&

EVENT NUMBER LZK1800262

57
Local storm report, Aug 7, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE AUG 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     COAL HILL               35.44N  93.67W
08/07/2018                   JOHNSON            AR   PUBLIC

            A TREE WAS BLOWN DOWN. WINDS WERE ESTIMATED AT 60 MPH.

&&

EVENT NUMBER LZK1800263

57
Local storm report, Aug 7, 5:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT TUE AUG 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     NEWPORT                 35.63N  91.24W
08/07/2018                   JACKSON            AR   UTILITY COMPANY

            STRONG WINDS CAUSED DAMAGE TO POWER LINES.

&&

EVENT NUMBER LZK1800264

57
Special weather statement, Aug 7, 5:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
548 PM CDT TUE AUG 7 2018

ARZ030-038-072315-
Yell AR-Logan AR-
548 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LOGAN AND WEST
CENTRAL YELL COUNTIES UNTIL 615 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blue Mountain, or 11 miles east of Booneville, moving northeast at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Blue Mountain...                  Mount Magazine...
Havana...                         Sugar Grove...
Waveland...                       Corley...

LAT...LON 3502 9374 3509 9381 3527 9357 3512 9344
TIME...MOT...LOC 2247Z 235DEG 12KT 3510 9371

46
Special weather statement, Aug 7, 5:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
559 PM CDT TUE AUG 7 2018

ARZ032-072345-
Faulkner AR-
559 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAULKNER COUNTY UNTIL 645
PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pickles Gap, or near Conway, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Conway...                         Greenbrier...
Vilonia...                        Wooster...
Enola...                          Mount Vernon...
Pickles Gap...                    Springhill...
Holland...                        Barney...
Hamlet...                         Saltillo...
Otto...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 9212 3501 9222 3499 9223 3503 9256
      3506 9254 3511 9253 3514 9251 3517 9250
      3525 9245 3526 9211
TIME...MOT...LOC 2258Z 276DEG 10KT 3515 9236

Cavanaugh
Special weather statement, Aug 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
621 PM CDT TUE AUG 7 2018

ARZ016-025-034-072345-
Independence AR-Woodruff AR-Jackson AR-
621 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDEPENDENCE...
NORTHWESTERN WOODRUFF AND CENTRAL JACKSON COUNTIES UNTIL 645 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Tuckerman to near
Jacksonport to 6 miles west of Tupelo. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Newport...                        Tuckerman...
Diaz...                           Swifton...
Jacksonport...                    Tupelo...
Campbell Station...               Weldon...
Blackville...                     Shoffner...
Ingleside...                      Stegall...
Erwin...                          Dowdy...
Kenyon...                         Elgin...
Macks...                          Cord...
Olyphant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3537 9116 3536 9141 3536 9142 3537 9142
      3539 9141 3538 9138 3540 9139 3541 9137
      3543 9137 3541 9135 3542 9134 3544 9135
      3544 9140 3556 9137 3583 9141 3589 9127
      3589 9114 3565 9111
TIME...MOT...LOC 2321Z 249DEG 12KT 3579 9133 3559 9129 3542 9134

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:27 PM CDTSpecial Weather StatementLZKBoone48 min
Aug 7, 12:43 PM CDTSpecial Weather StatementLZKBaxter32 min
Aug 7, 12:54 PM CDTSpecial Weather StatementLZKMarion36 min
Aug 7, 1:02 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy43 min
Aug 7, 2:00 PM CDTSevere Thunderstorm WarningLZKFulton28 min
Aug 7, 2:25 PM CDTSpecial Weather StatementLZKVan Buren50 min
Aug 7, 2:58 PM CDTSpecial Weather StatementLZKStone32 min
Aug 7, 4:03 PM CDTSevere Thunderstorm WarningLZKLogan42 min
Aug 7, 4:26 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan34 min
Aug 7, 4:33 PM CDTSpecial Weather StatementLZKJackson27 min
Aug 7, 4:37 PM CDTSevere Thunderstorm WarningLZKJackson38 min
Aug 7, 4:44 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan46 min
Aug 7, 4:51 PM CDTFlash Flood WarningLZKJohnson, Logan3 hr
Aug 7, 4:58 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White47 min
Aug 7, 5:48 PM CDTSpecial Weather StatementLZKLogan27 min
Aug 7, 5:54 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell36 min
Aug 7, 5:59 PM CDTSpecial Weather StatementLZKFaulkner46 min
Aug 7, 6:24 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson26 min
Aug 7, 6:35 PM CDTSpecial Weather StatementLZKWhite55 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningLZKPrairie, White40 min
Aug 7, 6:56 PM CDTSpecial Weather StatementLZKYell49 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.